Format

Send to

Choose Destination
Anesth Analg. 2009 Aug;109(2):354-7. doi: 10.1213/ane.0b013e3181ac152f.

Thromboembolic complications during weaning from right ventricular assist device support.

Author information

1
Department of Anaesthesiology and Intensive Care Medicine, Innsbruck Medical University, Anichstrasse 35, A-6020 Innsbruck, Austria. corinna.velik@i-med.ac.a

Abstract

We report on two patients who experienced life-threatening thromboembolic complications during prolonged weaning from Levitronix CentriMag right ventricular assist device support. Right ventricular assist device flow in both patients was reduced below 2 L/min for a period of 72 or 36 h to closely monitor patients' hemodynamics and echocardiography because the extent of right ventricular recovery was difficult to assess. Thrombus formation occurred despite adjusting the heparin dosage to achieve partial prothrombin time values between 60 and 70 s. Periods of reduced flow during Levitronix CentriMag support must be kept short, and an additional bolus dose of heparin should be considered.

PMID:
19608801
DOI:
10.1213/ane.0b013e3181ac152f
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center